MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5532-G-511
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the product history records indicates the products were manufactured and accepted into final stock with no reported discrepancies.There have been no other similar events for the lot referenced.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
Surgeon broke a tibial insert during trailing.He also had trouble seating the real tibial insert implant.He felt it was not properly seated and wasted 2 inserts in the process.He felt the medial side was tight and was causing the insert to go in at an angle.Surgeon did not feel there was anything wrong with the implants.The third insert seated properly and locked in to the tibial tray.
 
Additional Manufacturer Narrative
Device was not returned.Product available to stryker; returned to manufacturer on; reason for no evaluation.An event regarding a seating/locking issue involving a triathlon insert was reported.The event was not confirmed.Device evaluation and results: a visual, functional and dimensional inspection could not be performed as the device was not returned.No medical records or x-rays were made available for evaluation.Device history review indicated the devices accepted into final stock from the reported lot were free from discrepancies.There has been no other event for the lot referenced.The exact cause of the event could not be determined as insufficient information was provided.Further information such as device return is required to complete the investigation for determining a root cause.A capa trend analysis was conducted for the reported failure mode and concluded that seating/locking difficulties may arise from user-related issues associated with the preparation of the joint space prior to the attempted seating and with the technique required to correctly introduce the insert component to the baseplate.No further investigation for this event is required at this time.Not available.
 
Event or Problem Description

Brand Name
TRIATHLON PS X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6900199
Report Number0002249697-2017-02867
Device Sequence Number538359
Product Code MBH
UDI-Device Identifier07613327050783
UDI-Public07613327050783
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/06/2022
Device Catalogue Number5532-G-511
Device Lot Number8R4MLK
Was Device Available for Evaluation? No
Date Returned to Manufacturer09/18/2017
Initial Date Received by Manufacturer 08/30/2017
Supplement Date Received by Manufacturer10/27/2017
Initial Report FDA Received Date09/28/2017
Supplement Report FDA Received Date11/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Patient Weight106